MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-CORK CUP IMPACTOR BOLT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-CORK CUP IMPACTOR BOLT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 1440-2011
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
When completed, the evaluation summary will be submitted in a supplemental report.
 
Event or Problem Description
Primary procedure, left hip.It was reported that after impacting the shell, the impacting bolt was cold-welded into the shell and could not be removed.The construct was removed and another shell implanted with a screw.Surgery was completed successfully with a delay of approximately 10 minutes.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding disassembly issue involving a da instrument bolt was reported.The event was confirmed through visual inspection.Method & results: product evaluation and results: visual inspection of the returned device noted the following: examination of returned device indicated that the bolt was tightly fastened to the shell as described by the event details.Failure mode is confirmed.The device was separated for material analysis.Material analysis: damage consistent with the implantation/ explantation process was observed on the male threads of the impactor bolt.Hardness was performed on the flat portion of the bolt threads in accordance with astm e18.The hardness was observed to be approximately 47 hrc, meeting the drawing requirement of 40 hrc minimum.X-ray fluorescence spectroscopy energy dispersive spectroscopy showed the material is consistent with a 17-4 ph stainless steel alloy, which is consistent with the drawing.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Medical records received and evaluation: no medical records were received for review with a clinical consultant.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as operative report as well as additional information from the user are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
CUP IMPACTOR BOLT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NJ NA
IE  NA
MDR Report Key9541245
Report Number0002249697-2020-00012
Device Sequence Number2341513
Product Code LPH
UDI-Device Identifier07613327196245
UDI-Public07613327196245
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K161569
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1440-2011
Device Catalogue Number1440-2011
Device Lot NumberERDAK6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2019
Initial Date Received by Manufacturer 12/04/2019
Supplement Date Received by Manufacturer03/09/2020
Initial Report FDA Received Date01/02/2020
Supplement Report FDA Received Date04/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age46 YR
Patient Weight80